Capital market equilibrium with moral hazard and flexible technology
Magill and Quinzii show that for any economy for which the state space is technological (the vector of firms' outputs distinguishes states), there is a security structure consisting of the riskless bond, the equity of each firm, an index of equity contracts and an appropriately-chosen family of options under which the market structure satisfies the First and Second Welfare Theorems. The object of the present paper is to extend the analysis of Magill and Quinzii to the case of a stochastic production function with multiple inputs. We show that the conflict between the market structure satisfies the First and Second Welfare Theorems if and only if, for each firm, the number of linearly independent combinations of securities having payoffs correlated with, but not dependent on, the firms output is equal to the number of degrees of freedom in the firm's production technology.
|Date of creation:||Sep 2004|
|Date of revision:|
|Contact details of provider:|| Postal: Colin Clark Building, no 39, St. Lucia, Qld. 4072|
Phone: +61 7 3365 6601
Fax: +61 7 3365 6601
Web page: http://www.uq.edu.au/rsmg/index.htm
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Holmstrom, Bengt & Milgrom, Paul, 1987.
"Aggregation and Linearity in the Provision of Intertemporal Incentives,"
Econometric Society, vol. 55(2), pages 303-28, March.
- Bengt Holmstrom & Paul R. Milgrom, 1985. "Aggregation and Linearity in the Provision of Intertemporal Incentives," Cowles Foundation Discussion Papers 742, Cowles Foundation for Research in Economics, Yale University.
- Chambers,Robert G. & Quiggin,John, 2000.
"Uncertainty, Production, Choice, and Agency,"
Cambridge University Press, number 9780521785235, December.
- Magill, Michael & Quinzii, Martine, 2002. "Capital market equilibrium with moral hazard," Journal of Mathematical Economics, Elsevier, vol. 38(1-2), pages 149-190, September.
When requesting a correction, please mention this item's handle: RePEc:rsm:riskun:r04_9. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David Adamson)
If references are entirely missing, you can add them using this form.